Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 1, 2016, 3:10 PM EDT for Windham County, Vermont. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 3:10 PM EDT (19:10 UTC)
- Expired
- Apr 1, 2016, 3:32 PM EDT
- In force
- 22 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Windham County, VT
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
227
WUUS51 KALY 011910
SVRALY
VTC025-012000-
/O.NEW.KALY.SV.W.0004.160401T1910Z-160401T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 400 PM EDT
* AT 310 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMINGTON...
OR 14 MILES WEST OF BRATTLEBORO...MOVING EAST NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...HINSDALE...CHESTERFIELD...PUTNEY...VERNON...WILMINGTON...
WESTMORELAND...COLRAIN...HEATH...GUILFORD CENTER...GUILFORD...
WHITINGHAM...MARLBORO...HALIFAX...JACKSONVILLE...DUMMERSTON CENTER...
NORTH VERNON...WEST DUMMERSTON...BAKER FIELD AND WHITNEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4297 7247 4296 7252 4295 7253 4292 7252
4288 7255 4281 7254 4278 7251 4273 7269
4274 7293 4286 7292 4302 7246 4301 7244
TIME...MOT...LOC 1910Z 247DEG 40KT 4280 7285
HAIL...1.00IN
WIND...60MPH
$$
KSL1 follow-up statement
363
WWUS51 KALY 011932
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT FRI APR 1 2016
VTC025-011942-
/O.CAN.KALY.SV.W.0004.000000T0000Z-160401T2000Z/
WINDHAM VT-
332 PM EDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4297 7247 4296 7252 4295 7253 4292 7252
4288 7255 4281 7254 4278 7251 4273 7269
4274 7293 4286 7292 4302 7246 4301 7244
TIME...MOT...LOC 1931Z 247DEG 40KT 4290 7254
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:47 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 1, 1:47 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 147 PM EDT FRI APR 1 2016 .SYNOPSIS... WITH A MILD AIR MASS IN PLACE OVER THE REGION...SHOWERS AND THUNDERSTORMS AHEAD OF AN ADVANCING COLD FRONT WILL SPREAD ACROSS THE REGION FROM WEST TO EAST THROUGH THE DAY TODAY. COLDER AIR WILL START TO MOVE INTO THE REGION FOR THE WEEKEND...WITH SOME SNOW POSSIBLE ON SATURDAY NIGHT...ALONG WITH VERY WINDY AND COLDER CONDITIONS ON SUNDAY. ANOTHER STORM SYSTEM WILL BRING THE POSSIBILITY OF SOME ADDITIONAL SNOW TO THE REGION ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 147 PM EDT...A COLD FRONT CONTINUES TO MOVE ACROSS CNTRL- NRN NY THIS AFTERNOON. IT CONTINUES TO MAKE STEADY PROGRESS ACROSS THE WRN PORTION OF THE FCST AREA. SHOWERS WITH SOME EMBEDDED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE UPPER HUDSON VALLEY...SRN VT...THE CAPITAL REGION...AND ERN CATSKILLS. ONE PEA- SIZE HAIL REPORT CAME IN FROM CHARLESTON...MONTGOMERY COUNTY. THE LATEST RAP SPC MESOANALYSIS SHOWS LIMITED INSTABILITY OVER THE FCST AREA WITH A RING OF SBCAPE/MUCAPE OF 500 J/KG JUST SOUTH AND EAST OF THE TRI CITIES. THE MID LEVEL LAPSE RATES ARE STILL MARGINAL AT 5.5-6C/KM. DESPITE THE STRONG DEEP LAYER SHEAR...THE LIMITED INSTABILITY SHOULD LIMIT ANY SEVERE THREAT. WE WILL CONTINUE TO MONITOR FOR AN ROGUE ISOLD SVR THREAT. BRIEF BURSTS OF RAINFALL ARE POSSIBLE WITH THE ABOVE NORMAL PWATS...AND SFC DEWPTS IN THE 50S TO EVEN LOWER 60S. THE FRONT SHOULD CLEAR THE FCST AREA EARLY THIS EVENING. TEMPS WILL START FALLING OFF BEHIND THE COLD FRONT. HIGH TEMPS FOR MOST AREAS HAVE OCCURRED WITH MID 60S TO LOWER 70S FOR VALLEY AREAS...BUT WILL FALL INTO THE 50S TO LOWER 60S BEHIND THIS FRONT BY EARLY THIS EVENING. ACROSS HIGHER ELEVATIONS...MAX TEMPS SHOULD REACH THE LOWER/MID 60S...EXCEPT AROUND 70F ACROSS PORTIONS OF WESTERN NEW ENGLAND. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CHANGEABLE...AND ACTIVE WEATHER THE NEXT FEW DAYS... BEHIND THIS INITIAL COLD FRONT...MAINLY DRY WEATHER IS EXPECTED FOR TONIGHT WITH SOME BREAKS IN THE CLOUD COVER EXPECTED...ESP EARLY TONIGHT. MINS WILL FALL INTO THE 30S AND 40S ACROSS THE REGION...WITH THE COLDEST TEMPS OVER THE ADIRONDACKS. THE FRONTAL BOUNDARY WILL BE STALLING OUT OVER THE WESTERN ATLANTIC...AS A WAVE OF LOW PRESSURE MOVES UP THE BOUNDARY. THIS NEARBY WAVE MAY ALLOW FOR THE RETURN OF SOME CLOUDS BY LATE TONIGHT INTO THE DAY ON SATURDAY...BUT THE RAINFALL WITH THIS FEATURE LOOKS TO STAY EAST OF THE AREA. HOWEVER...ANOTHER FAST MOVING FRONTAL BOUNDARY WILL BE APPROACHING FROM THE EASTERN GREAT LAKES AS WELL...AND THIS FRONT COULD ALLOW FOR SOME RAIN SHOWERS FOR THE LATE MORNING THROUGH MID AFTN HOURS ON SATURDAY. ANY PRECIP LOOKS BRIEF AND FAIRLY SCT IN NATURE. HOWEVER...THE COLDER TEMPS ALOFT COULD SUGGEST SOME GRAUPEL WILL BE POSSIBLE WITH THE STRONGEST SHOWERS...ESP FOR NORTHERN AREAS. TEMPS LOOK TO RISE INTO THE 40S/50S FOR SATURDAY /WHICH IS NOTICEABLY COOLER THAN FRIDAY/S TEMPS/ AND EVEN COLDER WEATHER IS HEADED OUR WAY BEHIND THIS NEXT FRONTAL BOUNDARY. 850 HPA TEMPS WILL CRASH BEHIND THIS BOUNDARY AND FALL TO -3 TO -9 DEGREES C BY LATE SAT EVENING. WITH AN UPPER TROUGH DIGGING OVER THE REGION...ANOTHER FAST MOVING AREA OF LOW PRESSURE WILL HEAD TOWARDS OUR AREA FOR LATE SAT NIGHT INTO SUNDAY MORNING. THIS SFC WAVE WILL BE ACCOMPANIED BY A SHARP UPPER LEVEL TROUGH WITH SOME INTENSE UPPER LEVEL DYNAMICS. ALTHOUGH PRECIP MAY INITIALLY BE RAINFALL IN VALLEY AREAS DUE TO WARM BOUNDARY LAYER TEMPS...THEY SHOULD COOL QUICKLY...AND A QUICK SHOT OF STEADY SNOWFALL LOOKS TO OCCUR ACROSS THE ENTIRE REGION FOR LATE SAT NIGHT INTO SUN MORNING. MOST DETERMINISTIC GUIDANCE...AS WELL AS THE 03Z SREF...WOULD SUGGEST 1 TO 3 INCHES WILL OCCUR ACROSS THE REGION. SOME LOCALLY HIGHER TOTALS WILL BE POSSIBLE...ESP OVER THE HIGH TERRAIN...DUE TO IMPRESSIVE LIFT/INSTABILITY WITH THIS FEATURE. BEST ACCUMULATION WILL OCCUR ON GRASSY/ELEVATED SURFACE DUE TO RECENT WARM GROUND CONDITIONS. MIN TEMPS WILL FALL INTO THE TEENS AND 20S OVER MUCH OF THE AREA. BEHIND THIS FEATURE...THERE MAY BE A FEW LINGERING SNOW SHOWERS/FLURRIES FOR SUNDAY...BUT IT WILL BE NOTICEABLY COLDER AND VERY WINDY ON SUNDAY. THE COMBINATION OF GOOD MIXING DUE TO VERY COLD TEMPS ALOFT /850 HPA TEMPS OF -15 TO -20 DEGREES C/ AND A STRONG PRESSURE GRADIENT DUE TO THE DEEPENING SFC WAVE WILL ALLOW FOR A VERY WINDY DAY. A WIND ADVISORY WILL LIKELY BE NEEDED...AND WILL CONTINUE TO MENTION IN THE HWO STATEMENT. NW WINDS WILL BE 15 TO 25 MPH...WITH GUSTS 35-55 MPH POSSIBLE AS WELL. THERE SHOULD BE SOME SUNSHINE...BUT THE COLD TEMPS/WINDY CONDITIONS WILL MAKE IT FEEL QUITE WINTRY. HIGHS WILL ONLY REACH THE MID 20S TO MID 30S. THE WINDS SHOULD FINALLY DIMINISH FOR SUN NIGHT...BUT CLOUDS WILL START TO RETURN AS YET ANOTHER CLIPPER STORM STARTS TO HEAD TOWARDS OUR REGION FROM THE GREAT LAKES. SOME LIGHT SNOW MAY BEGIN FOR LATE SUNDAY NIGHT /TOWARDS DAYBREAK MONDAY/...ESP FOR WESTERN AREAS. MINS WILL ONCE AGAIN BE IN THE TEENS AND 20S. && .LONG TERM /MONDAY THROUGH THURSDAY/... MONDAY THROUGH TUESDAY...LATEST 01/00Z MODEL AND PROBABILISTIC GUIDANCE DOES CONTINUE TO SHOW A SURFACE LOW MOVING EAST-SOUTHEAST OUT OF THE OHIO VALLEY TOWARD THE DELAWARE COASTLINE. A DIGGING TROUGH UPSTREAM OF THE SURFACE LOW WILL HELP STEER THE MOVEMENT OF THE LOW PRESSURE SYSTEM. AS THE LOW PRESSURE SYSTEM MOVES TOWARD THE COASTLINE...A NOTICEABLE WEST-EAST THERMAL GRADIENT SET UP OVER OUR AREA COULD PRODUCE SEVERAL HOURS OF SNOWFALL OVER THE REGION...HOWEVER WITH LACK OF ANY UPPER LEVEL JET DYNAMICS WITH THIS SYSTEM...THE FGEN SETUP OVER PORTIONS OF THE REGION COULD RESULT IN A STEEP SNOWFALL GRADIENT OVER A SHORT DISTANCE. THIS 925-850 HPA THERMAL GRADIENT WILL CONTINUE TO BE PRESENT AS THE LOW PRESSURE SYSTEM REACHES THE COAST MONDAY NIGHT WITH OUR REGION BEING NORTHWEST OF THE LOW PRESSURE CENTER. RESULTS DO DIFFER IN THE LATEST GLOBAL MODEL DATA OF THE EXACT SETUP OF THE BAROCLINIC ZONE. WITH THE NORTHEASTWARD TRACKING LOW PRESSURE AT ITS CLOSEST PROXIMITY TO THE REGION BY MONDAY NIGHT...H850 AND H925 TEMPERATURES OVERALL REMAIN WELL BELOW ZERO ACROSS THE REGION. TEMPERATURES FROM THE SFC TO 925 HPA HOWEVER MAY BE JUST WARM ENOUGH SOUTH OF THE IMMEDIATE CAPITAL REGION IN THE MID HUDSON VALLEY FOR A BRIEF PERIOD OF RAIN MIXED IN WITH THE PREDOMINANT SNOW EVENT LATE MONDAY NIGHT. THE MAIN LOW PRESSURE SYSTEM WILL THEN WORK ITS WAY UP THE NEW ENGLAND COASTLINE DURING THE MORNING HOURS ON TUESDAY WITH JUST SOME LEFT OVER SNOW SHOWERS FOR WESTERN NEW ENGLAND. WITH STILL SOME UNCERTAINTY FROM THE LATEST MODEL DATA WITH THIS LATE WINTER WEATHER EVENT...WE WILL UPDATE THE FORECAST ACCORDINGLY AS WE GET CLOSER TO THIS EVENT. HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL BE WELL BELOW AVERAGE ACROSS THE ENTIRE REGION. TUESDAY NIGHT INTO FRIDAY...AS WE GO INTO TUESDAY EVENING...AN UPPER LEVEL RIDGE WITH A SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION PROVIDING TRANQUIL WEATHER CONDITIONS THROUGH EARLY THURSDAY MORNING. TEMPERATURES WILL BEGIN TO MODERATE BACK TO NEAR AVERAGE GOING FROM WEDNESDAY INTO THURSDAY BUT ARE STILL FORECASTED TO REMAIN SLIGHTLY BELO0W AVERAGE. LATEST 01/00Z DATA SHOWS A LARGE AMPLITUDE UPPER LEVEL TROUGH WITH ITS AXIS WELL INTO THE SOUTHEASTERN STATES AS WE GO INTO THE DAY ON THURSDAY. A LARGE BAROCLINIC ZONE DOWNSTREAM OF THE TROUGH AXIS WILL HELP DEVELOP ANOTHER SURFACE LOW PRESSURE WHICH AT THIS TIME WILL MOVE NORTH FROM THE DELMARVA PENINSULA INTO OUR REGION PROVIDING UNSETTLED WEATHER TO END THE WORK WEEK. HIGH TEMPERATURES TO END THE WEEK WILL CONTINUE TO BE BELOW AVERAGE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE ACROSS THE TAF SITES DURING THIS AFTERNOON AND EARLY EVENING. A WEAK WAVE OF LOW PRESSURE WILL TRACK OFF THE NORTHERN MID ATLANTIC COAST LATE TONIGHT AND SATURDAY MORNING. A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL SLOWLY ADVANCE SOUTHEAST ACROSS THE TAF SITES THIS AFTERNOON. THUNDERSTORMS SHOULD REMAIN FAIRLY ISOLATED...AND MAINLY CONFINED TO KALB AND KPOU. BRIEF PERIODS OF MVFR/IFR COULD OCCUR UNDER THE CORE OF ANY HEAVIER SHOWERS/THUNDERSTORMS...MAINLY FOR VSBYS. AFTER THE FRONT PASSES...GENERALLY DRY CONDITIONS ARE EXPECTED FOR MOST OF TONIGHT. HOWEVER...AS THE AFOREMENTIONED WAVE TRAVELS ALONG THE FRONT TO OUR SOUTH AND EAST...SOME LIGHT RAIN MAY DEVELOP AT KPOU...AND POSSIBLY KPSF BETWEEN 08Z-15Z/SAT. MVFR CIGS COULD OCCUR WHERE THE LIGHT RAIN DEVELOPS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. SOUTHWEST WINDS WILL SHIFT INTO THE WEST TO NORTHWEST AS THE FRONT PASSES...AT 10-20 KT. WEST/NORTHWEST WINDS OF 10-20 KT THIS EVENING WILL BECOME LIGHT SOUTHWEST AFTER MIDNIGHT THROUGH SATURDAY MORNING...AT 5-10 KT OR LESS. OUTLOOK... SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. BREEZY LIKELY SHRA...SHSN...SN. SUNDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 32.0 CHANCE OF SHSN. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN. MONDAY: HIGH OPERATIONAL IMPACT. LIKELY RA...SN. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION TODAY...A WETTING RAINFALL IS EXPECTED FOR THE ENTIRE AREA. WITH THE CLOUDS/PRECIP...RH VALUES WILL ONLY FALL TO ABOUT 60 PERCENT THIS AFTERNOON. SOUTH WINDS AT 10 TO 20 MPH WILL SWITCH TO THE WEST AT SIMILAR SPEEDS LATE TODAY...BUT SHOULD DIMINISH TO THE W-SW AT AROUND 5 TO 10 MPH FOR TONIGHT. RH VALUES SHOULD RETURN TO NEAR 100 PERCENT TONIGHT. RH VALUES WILL FALL TO AROUND 50 PERCENT ON SAT AFTN...AND SOME ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE. COLDER WEATHER WILL RETURN FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...WITH SOME LIGHT ACCUMULATING SNOW POSSIBLE FOR THE ENTIRE REGION. WINDS WILL BECOME STRONG ON SUNDAY FROM THE NW AT 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. && .HYDROLOGY... NO HYDROLOGIC ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING A HEAVY DOWNPOUR WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...BUT NO FLOODING IS EXPECTED DUE TO LIMITED AREAL COVERAGE OF HEAVY RAINFALL AND NORMAL FLOW CONDITIONS OF AREA WATERWAYS. MOST AREAS LOOK TO SEE ABOUT A HALF INCH OF RAINFALL TODAY...ALTHOUGH THIS WILL VARY DEPENDING ON THE EXACT TRACK/COVERAGE OF SHOWERS AND THUNDERSTORMS. THE THREAT FOR RAIN SHOWERS WILL END THIS EVENING. SOME ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE AGAIN TOMORROW WITH ANOTHER FRONTAL BOUNDARY...BUT RAINFALL AMOUNTS WILL BE MUCH LIGHTER. ALL AREAS LOOK TO SEE PRECIP CHANGE TO LIGHT SNOW FOR SAT NIGHT AS COLDER AIR WORKS INTO THE REGION. SOME ADDITIONAL PRECIP...MAINLY IN THE FORM OF SNOW...IS POSSIBLE AGAIN ON MONDAY...BEFORE DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK. DUE TO PRECIP OVER THE NEXT FEW DAYS...SOME MINOR RISES CAN BE EXPECTED ON RIVERS AND STREAMS...BUT NO FLOODING IS EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/WASULA NEAR TERM...KL/WASULA SHORT TERM...FRUGIS LONG TERM...LFM AVIATION...KL FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS
Hazardous weather outlook, Apr 1, 4:47 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 AM EDT FRI APR 1 2016 NYZ032-033-038>043-047>050-082>084-021100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 447 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...WARREN ...FULTON...MONTGOMERY...SARATOGA...WASHINGTON...SCHOHARIE...AND SCHENECTADY COUNTIES IN EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE NEEDED. BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY WILL LIKELY BE NEEDED. ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 447 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT....AND ALBANY...RENSSELAER...GREENE ...COLUMBIA...DUTCHESS...AND ULSTER COUNTIES IN EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON AHEAD OF AN ADVANCING COLD FRONT. THERE IS A MARGINAL RISK OF THUNDERSTORMS REACHING SEVERE LEVELS...WITH WINDS 58 MPH OR GREATER AND HAIL ONE INCH IN DIAMETER OR LARGER. THUNDERSTORMS WILL MOVE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE NEEDED. BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY WILL LIKELY BE NEEDED. ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 1, 1:02 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 102 PM EDT FRI APR 1 2016 NYZ039>041-047>051-011730- NORTHERN SARATOGA-MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-SOUTHERN SARATOGA-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY- 102 PM EDT FRI APR 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY... NORTHEASTERN SCHOHARIE...SCHENECTADY...SOUTHWESTERN SARATOGA AND SOUTHEASTERN FULTON COUNTIES... AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DELANSON...OR 10 MILES SOUTHWEST OF AMSTERDAM...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCHENECTADY...CLIFTON PARK...ROTTERDAM...AMSTERDAM...SCOTIA...GLENVILLE... NISKAYUNA...DUANESBURG...BALLSTON SPA...HAGAMAN...SCHOHARIE...ROUND LAKE... FORT JOHNSON...DELANSON...GALWAY...CENTRAL BRIDGE...TRIBES HILL...COUNTRY KNOLLS...ALPLAUS AND ROTTERDAM JUNCTION. THIS INCLUDES INTERSTATE 87 MILE MARKER 9-10 AND NEAR MILE MARKER 8A . TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4287 7449 4313 7399 4287 7371 4264 7436 TIME...MOT...LOC 1702Z 238DEG 40KT 4281 7428 IRL
Special weather statement, Apr 1, 1:16 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT FRI APR 1 2016
NYZ041-043-049-050-053-084-VTZ013-011745-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHERN
SARATOGA-WESTERN RENSSELAER-EASTERN SCHENECTADY-BENNINGTON-
116 PM EDT FRI APR 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SCHENECTADY...NORTHWESTERN RENSSELAER...SOUTHEASTERN SARATOGA...
SOUTHERN WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...
AT 115 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PAWLET TO NEAR MECHANICVILLE.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLIFTON PARK...SARATOGA SPRINGS...MECHANICVILLE...SALEM...MANCHESTER...
MILTON...BALLSTON SPA...GRANVILLE...DORSET...CAMBRIDGE...GREENWICH...ROUND
LAKE...COUNTRY KNOLLS...BURNT HILLS...NORTH BALLSTON SPA...EAST
GLENVILLE...PATTERSONVILLE-ROTTERDAM JUNCTION...MANCHESTER CENTER...
GATES AND MALTA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 13...AND BETWEEN MILE MARKERS 12-13
AND 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4295 7340 4295 7345 4291 7346 4282 7359
4288 7406 4346 7325 4332 7325 4330 7299
4329 7299 4329 7298 4330 7297 4330 7291
TIME...MOT...LOC 1715Z 249DEG 34KT 4338 7318 4296 7366
IRLSpecial weather statement, Apr 1, 1:45 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI APR 1 2016
NYZ041-050-053-054-084-VTZ013-014-011815-
SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHERN SARATOGA-WESTERN
RENSSELAER-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
145 PM EDT FRI APR 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON...BENNINGTON AND
NORTHWESTERN WINDHAM COUNTIES...
AT 145 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MT. HOLLY TO NEAR HOOSICK FALLS.
MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...MECHANICVILLE...HOOSICK FALLS...ARLINGTON...LONDONDERRY...
SALEM...MANCHESTER...SHAFTSBURY...POWNAL...GRAFTON...DORSET...CAMBRIDGE...
GREENWICH...MANCHESTER CENTER...HALFMOON...HOOSICK...PORTER...LEE...
PITTSTOWN AND WHITE CREEK.
THIS INCLUDES INTERSTATE 87 MILE MARKER 9-10 AND NEAR MILE MARKER 8A
.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7323 4275 7327 4270 7328 4286 7382
4332 7326 4330 7299 4329 7299 4329 7298
4330 7297 4330 7282 4325 7282 4323 7273
TIME...MOT...LOC 1745Z 227DEG 36KT 4339 7284 4287 7345
IRLSpecial weather statement, Apr 1, 2:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT FRI APR 1 2016
VTZ013>015-011845-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
211 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENNINGTON AND NORTHERN
WINDHAM COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...LONDONDERRY...MANCHESTER...STRATTON...CHARLESTOWN...SAXTONS
RIVER...MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...
JAMAICA...SUNDERLAND...WARDSBORO...GRAFTON...ATHENS...PERU...GLASTENBURY...
PERU TOWN CENTER...RAWSONVILLE AND MANCHESTER DEPOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4322 7244 4320 7244 4319 7245 4318 7244
4317 7245 4316 7245 4294 7308 4310 7321
4330 7282 4325 7282 4322 7269 4324 7257
4323 7243
TIME...MOT...LOC 1811Z 239DEG 49KT 4307 7306
KSLSpecial weather statement, Apr 1, 2:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT FRI APR 1 2016
VTZ013>015-011915-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
230 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENNINGTON AND CENTRAL
WINDHAM COUNTIES...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BENNINGTON...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...TOWNSHEND...STRATTON...CHARLESTOWN...PUTNEY...
WILMINGTON...WESTMORELAND...SAXTONS RIVER...WESTMINSTER...NEWFANE...WEST
WARDSBORO...ROCKINGHAM...NORTH BENNINGTON...DOVER...JAMAICA...WARDSBORO...
GRAFTON...BROOKLINE AND ATHENS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
4301 7244 4300 7245 4274 7316 4274 7320
4284 7328 4290 7328 4323 7258 4323 7243
4315 7246 4312 7243
TIME...MOT...LOC 1829Z 240DEG 49KT 4285 7316
KSLSpecial weather statement, Apr 1, 2:51 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT FRI APR 1 2016
MAZ001-VTZ013>015-011945-
NORTHERN BERKSHIRE-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
251 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHERN BENNINGTON AND SOUTHERN WINDHAM COUNTIES...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLIAMSTOWN...
OR NEAR NORTH ADAMS...MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH ADAMS...BRATTLEBORO...MONROE...ADAMS...WILLIAMSTOWN...HINSDALE...
CHESTERFIELD...POWNAL...PUTNEY...VERNON...WILMINGTON...WESTMORELAND...
COLRAIN...STAMFORD...READSBORO...FLORIDA...LEYDEN...HEATH...ROWE AND
NEWFANE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4295 7253 4292 7252 4288 7255 4277 7251
4277 7249 4273 7265 4274 7302 4270 7302
4270 7295 4267 7300 4267 7299 4266 7296
4260 7323 4271 7328 4277 7328 4305 7247
4300 7245
TIME...MOT...LOC 1851Z 249DEG 37KT 4271 7318
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:21 PM EDT | Special Weather Statement | ALY | Bennington | 39 min |
| Apr 1, 1:45 PM EDT | Special Weather Statement | ALY | Bennington | 30 min |
| Apr 1, 2:11 PM EDT | Special Weather Statement | ALY | Bennington | 34 min |
| Apr 1, 2:30 PM EDT | Special Weather Statement | ALY | Windham | 45 min |
| Apr 1, 2:51 PM EDT | Special Weather Statement | ALY | Windham | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.